A RARE INSTANCE OF LEVOSULPIRIDE–INDUCED GALACTORRHOEA

  • Raghavendra Rao
  • Rama Bhat
  • Navin Patil Dept. of Pharmacology, Kasturba Medical College, Manipal University, Manipal, India
  • Lavanya Bhushan
  • A. Avinash
  • Sushil Kiran Kunder

Abstract

Antipsychotics are well known to affect prolactin secretion, resulting in hyperprolactinemia and its consequent manifestations like amenorrhoea, galactorrhoea, gynaecomastia, etc. Levosulpiride is a novel antipsychotic drug with additional antidepressant, antiemetic and antidyspeptic actions. The authors report a case of levosulpiride-induced hyperprolactinemia, presenting as galactorrhoea in a female patient with dyspepsia at Kasturba Hospital, Manipal, in South India.

Keywords: Hyperprolactinemia, Prolactin, Dyspepsia, Antipsychotic, Dopamine

Keywords: Hyperprolactinemia, Prolactin, Antipsychotic

Downloads

Download data is not yet available.

References

1. Lozano R, Concha MP, Montealegre A, de Leon L, Villalba JO, Esteban HL, et al. Effectiveness and safety of levosulpiride in the treatment of dysmotility-like functional dyspepsia. Ther Clin Risk Manage 2007;3:149-55.
2. Demarosi F, Tarozzi M, Lodi G, Canegallo L, Rimondini L, Sardella A. The effect of levosulpiride in burning mouth syndrome. Minerva Stomatol 2007;56:21-6.
3. Hussain SJ, Hameed A, Nazar HS, Javid A, Shah Y, Hameed W, et al. Levosulpiride in premature ejaculation. J Ayub Med Coll Abbottabad 2010;22:124-6.
4. Haddad PM, Wieck A. Antipsychotic-induced hyperpro-lactinaemia: mechanisms, clinical features and management. Drugs 2004;4:2291–314.
5. Garg S, Goyal S, Sinha VK. Levosulpiride-induced Rabbit syndrome. Australian New Zealand J Psychiatry 2013;47:288-9.
6. Corazza GR, Biagi F, Albano O, Bianchi Porro G, Cheli R, Mazzacca G, et al. Levosulpiride in functional dyspepsia: a multicentric, double-blind, controlled trial. Ital J Gastroenterol 1996;28:317-23.
Statistics
226 Views | 874 Downloads
How to Cite
Rao, R., R. Bhat, N. Patil, L. Bhushan, A. Avinash, and S. K. Kunder. “A RARE INSTANCE OF LEVOSULPIRIDE–INDUCED GALACTORRHOEA”. International Journal of Pharmacy and Pharmaceutical Sciences, Vol. 8, no. 4, Apr. 2016, pp. 398-9, https://innovareacademics.in/journals/index.php/ijpps/article/view/10577.
Section
Case Study(s)